Open Access
Translator Disclaimer
September, 1978 An Asymptotic Expansion for Samples from a Finite Population
J. Robinson
Ann. Statist. 6(5): 1005-1011 (September, 1978). DOI: 10.1214/aos/1176344306

Abstract

An asymptotic expansion is obtained for the distribution function of the standardized mean of a sample of $s$ observations taken randomly without replacement from a finite population of $n$ numbers. The expansion is given to order $1/n$ and agrees with the formal Edgeworth expansion. The proof of the result is obtained using an approximation to the characteristic function of the standardized sum.

Citation

Download Citation

J. Robinson. "An Asymptotic Expansion for Samples from a Finite Population." Ann. Statist. 6 (5) 1005 - 1011, September, 1978. https://doi.org/10.1214/aos/1176344306

Information

Published: September, 1978
First available in Project Euclid: 12 April 2007

zbMATH: 0387.60030
MathSciNet: MR499568
Digital Object Identifier: 10.1214/aos/1176344306

Subjects:
Primary: 60F05
Secondary: 62E20

Keywords: asymptotic expansions , Edgeworth series , permutation tests , sampling without replacement

Rights: Copyright © 1978 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.6 • No. 5 • September, 1978
Back to Top